Tornadoes · United States · Colorado · 2016
EF0 tornado, Eckley, Colorado, May 7, 2016
This EF0 tornado ran 1.3 miles across Yuma County on May 7, 2016, touching down at 4:57 PM MDT and reaching 25 yards wide. It killed nobody.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF0
- Date
- May 7, 2016
- Touchdown
- 4:57 PM MDT (22:57 UTC)
- Lifted
- 5:02 PM MDT (23:02 UTC)
- On the ground
- 5 minutes
- Path length
- 1.3 miles (2.1 km)
- Path width
- 25 yards (23 m)
- Deaths
- 0
- Injuries
- 0
- County
- Yuma County
- Touchdown point
- 40.190, -102.453
- Lift-off point
- 40.208, -102.461
- Record number
- 1605071657-01
What the Weather Service recorded
Scattered strong to severe thunderstorms developed over East Central Colorado along a warm front, with the storms and warm front moving north during the afternoon. Four tornadoes occurred with these storms during the afternoon, all of them in the Eckley and Wray area. Three of the four tornadoes lasted less than 10 minutes. The strongest and most destructive tornado developed on the northwest side of Wray and moved north-northeast. There were no fatalities with this tornado, but there were 4 minor injuries. Large hail also occurred with some of these storms. The largest hail stone was 2.5 in diameter which fell near Alvin. The strongest severe wind gust was estimated to be 65 MPH reported north of Seibert.
Tornado located west of CR W and CR 43. Due to the tornado being the the rural part of the county, no damage was reported.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
1 minute of warning. NWS GLD issued a tornado warning for this county at 22:56 UTC, 1 minute before the tornado touched down, in force until 23:18 UTC.
The county was under a tornado watch, issued at 18:31 UTC and running to 03:00 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 18:31 UTC | 03:00 UTC | Tornado Watch | GLD |
| 20:39 UTC | 21:30 UTC | Severe Thunderstorm Warning | GLD |
| 21:21 UTC | 22:00 UTC | Severe Thunderstorm Warning | GLD |
| 21:57 UTC | 22:45 UTC | Severe Thunderstorm Warning | GLD |
| 22:08 UTC | 22:31 UTC | Tornado Warning | GLD |
| 22:29 UTC | 23:15 UTC | Severe Thunderstorm Warning | GLD |
| 22:45 UTC | 23:15 UTC | Severe Thunderstorm Warning | GLD |
| 22:56 UTC | 23:18 UTC | Tornado Warning | GLD |
| 23:11 UTC | 00:00 UTC | Severe Thunderstorm Warning | GLD |
| 23:30 UTC | 00:00 UTC | Tornado Warning | GLD |
| 23:51 UTC | 00:15 UTC | Tornado Warning | GLD |
| 00:02 UTC | 00:45 UTC | Severe Thunderstorm Warning | GLD |
| 00:10 UTC | 00:45 UTC | Tornado Warning | GLD |
| 00:33 UTC | 01:00 UTC | Tornado Warning | GLD |
| 00:58 UTC | 01:18 UTC | Tornado Warning | GLD |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Slight Risk, with a 0.05 chance of a tornado within 25 miles. The outlook in force was issued at 19:51 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the tornado touched down at May 7, 1:27 PM MDT, 3 hours 30 minutes earlier.
Area forecast discussion, May 7, 1:27 PM MDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 127 PM MDT SAT MAY 7 2016 .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 118 PM MDT SAT MAY 7 2016 SURFACE LOW PRESSURE SITUATED OVER CENTRAL COLORADO WILL MOVE SLOWLY EASTWARD TODAY. A WARM FRONT WILL MOVE SLOWLY NORTHWARD INTO SOUTHWEST NEBRASKA AND A COLD FRONT WILL MOVE FROM WEST TO EAST OUT OF EASTERN COLORADO AND INTO NORTHWEST KANSAS. THUNDERSTORMS WILL DEVELOP ALONG THESE BOUNDARIES AND MOVE SOUTHWEST TO NORTHEAST. THUNDERSTORMS THIS AFTERNOON COULD RAPIDLY BECOME SEVERE AS LIFT OVERCOMES THE CAPPING MECHANISM THAT HAS BEEN IN PLACE THROUGH THE MORNING. CONDITIONS ARE FAVORABLE FOR LARGE HAIL HOWEVER THERE IS AN INCREASED FAVORABILITY FOR TORNADOES IN YUMA...KIT CARSON...AND CHEYENNE CO COUNTIES THROUGH AROUND 01Z. DRIER AIR WILL BE PULLED INTO THE REGION LATER THIS EVENING AND TONIGHT. ANOTHER SHORTWAVE MOVES OFF THE ROCKIES ON SUNDAY WITH THE UPPER LOW RAPIDLY DEVELOPING IN SOUTHWEST KANSAS. THE FOCUS FOR SEVERE THUNDERSTORMS WILL SHIFT EASTWARD WITH ACTIVITY MAINLY EXPECTED EAST OF HWY 27 AS A WELL DEVELOPED DRYLINE IS EXPECTED TO FORM. VERY LARGE HAIL AND DAMAGING WIND GUSTS ARE POSSIBLE WITH SUNDAYS THUNDERSTORMS. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 118 PM MDT SAT MAY 7 2016 CLOSED UPPER LEVEL LOW WILL BE OVER THE CENTRAL ROCKIES AT THE START OF THIS PERIOD. WIDE SPREAD LIFT WILL CONTINUE OVER THE AREA AHEAD OF THE CLOSED LOW SUNDAY NIGHT. AT THE SURFACE A DRY LINE WILL BE NEAR THE HIGHWAY 27 CORRIDOR. THE BEST INSTABILITY WILL BE OVER THE EASTERN HALF OF THE AREA DURING THE EVENING AS A RESULT. FURTHER WEST A COLD FRONT WILL MOVE INTO THE AREA. THERE WILL BE SOME INSTABILITY TO WORK WITH BETWEEN THE COLD FRONT AND THE DRY LINE...BUT THE BULK OF THE INSTABILITY AND ANY SEVERE STORMS WILL BE EAST OF THE DRY LINE SUNDAY EVENING. OVERNIGHT SUNDAY THE MORE INTENSE STORMS WILL SHIFT EAST OF THE AREA. AS THE COLD FRONT SLIDES EASTWARD ACROSS THE AREA THE WRAP AROUND CIRCULATION OF THE SURFACE LOW BETWEEN THE DRY LINE AND THE COLD FRONT WILL CAUSE DEW POINTS TO INCREASE ALONG THE COLD FRONT OVER THE EASTERN HALF OF THE AREA. THIS MAY CAUSE ANY STORMS ALONG THE COLD FRONT TO BECOME STRONGER. MONDAY THE COLD FRONT WILL BE SEMI-STATIONARY ALONG THE SOUTHEAST BORDER OF THE AREA. WITH HIGHER DEW POINTS STILL POOLED ALONG THE FRONT...STRONG STORMS MAY DEVELOP ALONG IT. AM NOT EXPECTING SEVERE THUNDERSTORMS AT THIS TIME DUE TO THE LOW DEEP LAYER SHEAR OF 10-15 KTS. DURING THE LATE MORNING AND THROUGH THE AFTERNOON STORM CHANCES WILL INCREASE AS ANOTHER ROUND OF LIFT MOVES ACROSS THE AREA BEHIND THE CLOSED LOW AS THE LOW LIFTS NORTHEAST. MONDAY NIGHT RAIN ACTIVITY WILL END FROM WEST TO EAST ACROSS THE AREA AS SUBSIDENCE AND DRY AIR MOVE INTO THE AREA BEHIND THE UPPER LEVEL TROUGH. TUESDAY THROUGH SATURDAY THE ACTIVE WEATHER PATTERN WILL CONTINUE. DURING THE MIDDLE OF THE WEEK AN UPPER LEVEL SHORT WAVE TROUGH MOVES THROUGH THE TRI-STATE AREA...BRINGING ANOTHER ROUND OF RAIN WITH IT. BEHIND THE TROUGH A SHORT WAVE RIDGE WILL MOVE THROUGH. FOLLOWING THE RIDGE WILL BE ANOTHER SHORT WAVE TROUGH...BRINGING ANOTHER ROUND OF RAINFALL WITH IT THIS WEEKEND. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON) ISSUED AT 1122 AM MDT SAT MAY 7 2016 VFR CONDITIONS EXPECTED FOR THE TAFS. MAIN FOCUS WILL BE THUNDERSTORMS THIS AFTERNOON THROUGH THE EVENING. CURRENTLY AM EXPECTING THE LINE OF STORMS MOVING NORTH TO MOVE OVER KMCK EARLY IN THE TAF. AFTER THAT THERE WILL BE A LULL IN STORM ACTIVITY BEFORE THE NEXT ROUND OF STORMS DEVELOP AROUND MID AFTERNOON. THIS ROUND WILL LAST INTO EARLY EVENING BEFORE MOVING NORTH OF THE SITES. DIFFICULT TO PROVIDE A SPECIFIC WINDOW OF THE BEST CHANCE FOR STORMS AT KMCK...ASIDE FROM THE APPROACHING LINE...DUE TO TIMING INCONSISTENCIES BETWEEN MODELS. BASED OFF THE NEAR TERM MODELS...LOOKS LIKE THE SECOND ROUND OF STORMS WILL APPROACH KMCK FROM THE WEST AROUND 22Z OR 23Z. KGLD WILL HAVE ITS SECOND ROUND OF STORMS FROM THE WEST AROUND 21Z AS WELL...BUT THE SITE WILL BE ON THE SOUTH OF MOST OF THE STORM ACTIVITY. ONCE THESE STORMS FORM THIS AFTERNOON THEY WILL MOVE NORTH AT 30KTS. THE MAIN HAZARDS WITH THESE STORMS WILL BE LARGE HAIL UP TO BASEBALL SIZE AND DAMAGING WIND GUSTS AROUND 80 MPH. THE SEVERE THREAT WILL DIMINISH DURING THE LATTER HALF OF THE EVENING. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...TL LONG TERM...JTL AVIATION...JTL
Hazardous weather outlook, May 7, 1:07 PM MDT, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 107 PM MDT SAT MAY 7 2016 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-081915- YUMA COUNTY-KIT CARSON COUNTY-CHEYENNE COUNTY-CHEYENNE-RAWLINS- DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE- GREELEY-WICHITA-DUNDY-HITCHCOCK-RED WILLOW- 107 PM MDT SAT MAY 7 2016 /207 PM CDT SAT MAY 7 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO... EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS WILL DEVELOP AROUND 3 PM MDT OR 4 PM CDT AND BECOME MORE NUMEROUS THROUGH THE LATE AFTERNOON AND EVENING BEFORE DECLINING OVERNIGHT. SOME STORMS WILL BECOME SEVERE WITH LARGE HAIL UP TO BASEBALL SIZE AND DAMAGING WINDS UP TO 70 MPH. THE GREATER THUNDERSTORM COVERAGE AND THREAT FOR SEVERE WEATHER WILL BE ALONG AND NORTH OF INTERSTATE 70. THE SEVERE WEATHER WILL MOVE OUT OF THE AREA DURING THE LATE EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN SUNDAY AFTERNOON AND EVENING WITH THE POTENTIAL FOR SEVERE STORMS MAINLY EAST OF THE COLORADO BORDER. THE MAIN THREAT WITH THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EVENING. ANY STORM REPORTS THROUGH SOCIAL MEDIA OR BY PHONE ARE GREATLY APPRECIATED. JTL
In the hours before
Local storm report, May 7, 4:09 PM MDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
409 PM MDT SAT MAY 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 18 N BETHUNE 39.56N 102.42W
05/07/2016 E1.00 INCH KIT CARSON CO PUBLIC
LASTED ABOUT 5 MINUTES.
&&
LUNDQUISTLocal storm report, May 7, 4:14 PM MDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
414 PM MDT SAT MAY 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL 17 N BETHUNE 39.55N 102.42W
05/07/2016 E1.00 INCH KIT CARSON CO PUBLIC
HAIL LASTED 20 MINUTES. WAS SOFT.
&&
LUNDQUISTLocal storm report, May 7, 4:21 PM MDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
421 PM MDT SAT MAY 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0419 PM HAIL 3 ESE YUMA 40.11N 102.67W
05/07/2016 E1.00 INCH YUMA CO TRAINED SPOTTER
&&
BWARRENSpecial weather statement, May 7, 4:22 PM MDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 422 PM MDT SAT MAY 7 2016 COZ090-072245- YUMA COUNTY CO- 422 PM MDT SAT MAY 7 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL YUMA COUNTY UNTIL 445 PM MDT... AT 422 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 15 MILES NORTHWEST OF BONNY RESERVOIR...MOVING NORTH AT 35 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTH CENTRAL YUMA COUNTY. THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 227 AND 228. A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM MDT FOR NORTHEASTERN COLORADO. LAT...LON 3966 10235 3966 10248 3987 10254 3987 10224 TIME...MOT...LOC 2222Z 182DEG 29KT 3973 10241 HUSTED
Local storm report, May 7, 4:34 PM MDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
434 PM MDT SAT MAY 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM HAIL 2 E ECKLEY 40.11N 102.45W
05/07/2016 E1.00 INCH YUMA CO STORM CHASER
&&
BWARRENLocal storm report, May 7, 4:37 PM MDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
437 PM MDT SAT MAY 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0426 PM HAIL ECKLEY 40.11N 102.49W
05/07/2016 E0.50 INCH YUMA CO PUBLIC
&&
BWARRENThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Denver, CO (KDEN), 12:00Z
11.0 hours before the tornado, 75 km from the path. May 7, 2016.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -219 J/kg
- Surface CAPE
- 421 J/kg
- Mixed-layer LCL
- 776 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
- 0-3 km lapse rate
- 5.6 K/km
Denver, CO (KDEN), 00:00Z
1.0 hours after it, 75 km from the path. May 8, 2016.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- -48557 J/kg
- Surface CAPE
- 214 J/kg
- Mixed-layer LCL
- 1869 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -86 m²/s²
- 0-3 km storm-relative helicity
- -151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
- 0-3 km lapse rate
- 6.9 K/km
The radar
The Goodland radar (KGLD), 113 km away, was scanning. The volume nearest the touchdown began at 22:58 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 21:28 UTC | HAIL 1 | 8 N Joes | Yuma, CO | |
| 21:54 UTC | HAIL 1 | Abarr | Yuma, CO | |
| 22:14 UTC | TORNADO | 4 N Heartstrong | Yuma, CO | BRIEF TORNADO. |
| 22:15 UTC | HAIL 1 | 4 N Heartstrong | Yuma, CO | LASTED 5 MINUTES. |
| 22:19 UTC | HAIL 1 | 3 Ese Yuma | Yuma, CO | |
| 22:26 UTC | HAIL 0.5 | Eckley | Yuma, CO | |
| 22:32 UTC | HAIL 1 | 2 E Eckley | Yuma, CO | |
| 23:01 UTC | TORNADO | 5 Nne Eckley | Yuma, CO | LAST 4 MINUTES. CORRECTED DISTANCE. TORNADO AT COUNTY ROAD W AND COUNTY ROAD 48. |
| 23:01 UTC | TORNADO | 7 Nne Eckley | Yuma, CO | |
| 23:05 UTC | HAIL 0.5 | 6 Ese Heartstrong | Yuma, CO | |
| 23:32 UTC | HAIL 1 | 4 Wnw Vernon | Yuma, CO | |
| 23:36 UTC | TORNADO | 4 Ssw Wray | Yuma, CO | LIFTED AFTER TWO MINUTES. |
| 23:41 UTC | TORNADO | 3 S Wray | Yuma, CO | LASTED 2 MINUTES THEN DISSIPATED. CROSSED CR 32 A QUARTER MILE WEST OF HIGHWAY 385. |
| 23:41 UTC | TORNADO | 3 S Wray | Yuma, CO | STRAIGHT SOUTH OF WRAY. |
| 23:54 UTC | TORNADO | N Wray | Yuma, CO | ON NORTH SIDE OF TOWN. |
| 00:00 UTC | HAIL 1.5 | 15 N Wray | Yuma, CO | HAIL BETWEEN 1800 AND 1830 LOCAL TIME. |
| 00:05 UTC | TORNADO | N Wray | Yuma, CO | CONTINUING ON NORTHEAST FROM TOWN. |
| 00:08 UTC | TORNADO | 2 N Wray | Yuma, CO | TORNADO DAMAGE OBSERVED 2 MILES NORTH OF WRAY INCLUDING ROOF DAMAGE TO HOUSE AND POWER LINES DOWN. |
| 00:10 UTC | TORNADO | 2 N Wray | Yuma, CO | TORNADO FLIPPED TRACTORS AND DESTROYED OUTBUILDINGS. |
| 00:16 UTC | TORNADO | 10 Nne Wray | Yuma, CO | DELAYED REPORT. TORNADO PRODUCED PATH OF DAMAGE FROM NORTH OF WRAY TO 10 NNE OF WRAY BEFORE LIFTING. THIS MAY REPLACE THE LOCATION OF THE EARLIER REPORT OF 7 N OF WRAY WHERE THE TORNADOES LIFTED. |
| 00:16 UTC | TORNADO | 7 N Wray | Yuma, CO | TWO TORNADOES ROUGHLY 7 MILES NORTH OF WRAY. SECOND TORNADO LASTED 2 MINUTES THEN BOTH TORNADOES LIFTED AT SAME TIME. |
| 00:30 UTC | HAIL 1.25 | Sse Wauneta | Yuma, CO | |
| 00:30 UTC | HAIL 2.5 | 4 Nw Alvin | Yuma, CO | |
| 00:34 UTC | TORNADO | N Wray | Yuma, CO | MOBILE HOME DESTROYED AN UNKNOWN DISTANCE NORTH OF WRAY. |
| 00:49 UTC | HAIL 1 | 3 N Alvin | Yuma, CO | |
| 01:00 UTC | TSTM WND DMG | 9 S Holyoke | Phillips, CO | US 385 CLOSED IN BOTH DIRECTION, BETWEEN HOLYOKE AND WRAY IN YUMA COUNTY DUE TO DOWNED POWER LINES. |
| 01:15 UTC | HAIL 1.75 | 6 Se Holyoke | Phillips, CO |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2016 tornado in ColoradoEvery tornado in Colorado since 1950Warnings in force in Colorado nowThe forecast where you are
The other tornadoes of May 7, 2016
8 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| May 7 | 2:20 PM MDT | EF0 | Morgan, CO | 0.5 | 50 | |||
| May 7 | 2:25 PM MDT | EF0 | Weld, CO | 0.5 | 50 | |||
| May 7 | 2:55 PM MDT | EF2 | Weld, CO | 8.8 | 1,320 | |||
| May 7 | 3:35 PM MDT | EF0 | Morgan, CO | 0.5 | 50 | |||
| May 7 | 4:06 PM MDT | EF0 | Yuma, CO | 4.0 | 25 | |||
| May 7 | 5:37 PM MDT | EF0 | Yuma, CO | 0.6 | 100 | |||
| May 7 | 5:53 PM MDT | EF2 | Yuma, CO | 7.9 | 440 | 4 | $135,000 | |
| May 7 | 8:20 PM EDT | EF1 | Pike, IN | 4.3 | 70 | $50,000 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.